MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 39467-150
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: as the event date was not reported, the first day in the month of the aware date is provided.
 
Event or Problem Description
It was reported that material damage occurred.A 1.50mm rotapro was selected for rotablation.During procedure, the cover of the wire started melting or being damaged because of the rotations of the wire.The device was removed from the patient in one piece.The procedure was completed successfully, and no patient complications were reported.
 
Additional Manufacturer Narrative
B3: as the event date was not reported, the first day in the month of the aware date is provided.Device evaluated by manufacturer: returned product consisted of the rotapro atherectomy device with a rotawire within the device.Visual inspection of the device found that at 20.6cm distal from the strain relief, the sheath was torn (separated) and the coil was stretched.There were numerous kinks to the sheath and blood was present within the sheath upon device return.The rotawire returned with the device was frozen due to the stretched coil.The proximal end of the rotawire was kinked at the exit of the advancer.Microscope inspection revealed that the coil was stretched for majority of the proximal length up to the separated sheath.The coil was found detached at the same location as the torn sheath.Product analysis confirmed the reported event as the sheath was torn.
 
Event or Problem Description
It was reported that material damage occurred.A 1.50mm rotapro was selected for rotablation.During procedure, the cover of the wire started melting or being damaged because of the rotations of the wire.The device was removed from the patient in one piece.The procedure was completed successfully, and no patient complications were reported.The device is returning.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20333910
Report Number2124215-2024-60904
Device Sequence Number9592694
Product Code MCX
UDI-Device Identifier08714729893356
UDI-Public8714729893356
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number39467-150
Device Catalogue Number39467-150
Device Lot Number0033892162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown